Background info: On Thursday, I went to see an orthopedic surgeon about knee pain. He gave me a cortisone shot and an anti-inflammatory shot, told me to ice the knee and take Tylenol when I got home. Typically, I take Advil, but thought Tylenol was safe so followed his instructions.
On Friday morning, I took two Tylenol and went about my day. While running errands, felt lightheaded and my stomach was slightly queasy, but it passed. Took one more Tylenol around 3:00 pm. An hour later, noticed both sides of my face were turning red, but as I had gone out into the cold weather earlier, didn't pay much attention, thought it would go away.
Throughout the night, my face continued to get much redder and puffy and my tongue began to tingle and felt swollen. So I had to go to the hospital ER. They performed blood tests, took an EKG, and diagnosed me with a Tylenol allergic reaction.. Was given intravenous Benadryl and fluids. Once my blood pressure went down and blood tests came back normal, I was sent home with a prescription for Benedryl to be taken every 4 hours.
My questions are: 1) Can I safely take low-dose aspirin? The hospital said it was ok to resume my daily medications which include the low-dose aspirin. I am terrified of having another allergic reaction. 2) Can anybody tell me how long it will take for the redness and swelling in my face to go down? It isn't as red as it was last night but it is still very hot and hurts. Any suggestions as to any gentle topical ointments or creams that could alleviate the pain?
Thanks in advance for your help.